It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-08-2012, 04:04 PM   #1
Newbie
(female)
 
Join Date: Jul 2012
Location: Vancouver, BC, Canada
Posts: 1
kdolce HB User
Unhappy Doxycycline and Clindoxyl Initial Breakouts?

Hello,
I have been on 100mg/day of Doxycycline for approximately 3 weeks and I started using Clindoxyl gel about a week ago on top of that.

I have had acne consistently for over 10 years (I am 24) and the severity has gone up and down throughout that time. I generally get whiteheads and pustules or papules and I have even had cystic acne a couple of times. Recently, I have moved from a dry climate to a humid climate and my skin has cleared up quite a bit. However, I was still getting occasional pustules or whitehead in the oily areas of my skin and I thought it might be easy to get rid of it since it was mostly almost cleared up anyway ...

So anyway, I started on the Doxy and about a week in, I have had an AWFUL breakout. It is SO much worse than before I started taking the Doxy. I have multiple pustules and papules and whiteheads. However, there are fewer whiteheads than anything else. It's so frustrating because right now I'd do anything just to go back to the way it was before I started taking this medication, let alone clear up past that, but I don't know whether I should stick it out or not? And what might happen if I stop taking it? I have heard acne can get worse after stopping Doxy. Please help, my doctor doesn't answer many of my questions properly.

 
Sponsors Lightbulb
   
Old 07-16-2012, 07:58 PM   #2
Newbie
(male)
 
Join Date: Jul 2012
Location: NYC
Posts: 2
rejuvinated HB User
Re: Doxycycline and Clindoxyl Initial Breakouts?

Kdolce,

You'll have to complete the regimen of the antibiotic. The initial course would typically cause the breakout since your body is fighting the the bacteria that's causing the acne. I suffered adult acne as well and went through this as well. After the completion of the oral antibiotic (typically 30 to 90 days), your dermatologist will eventually put you on topical antibiotics cream (differin, benzaclin- Tazorac is the last recourse since this is a very powerful exfoliant) to help control the acne from the outside of the body. It is a process and it would take some time. It also helps to have a very mild facial cleanser like cetaphil for sensitive skin to avoid further irritation. But my experience with adult acne, it was worth completing all required regimen. I would have occasional breakouts but not as severe as it was before. Don't lose hope.

 
Sponsors Lightbulb
   
Closed Thread

Tags
acne, antibiotics, breakout, doxycycline



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:56 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!